Hail, Litchfield
- When
- May 23, 5:22 PM EST
- Where
- Litchfield County, Morris
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.683, -73.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 23, 2:45 PM EST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT SUN MAY 23 2004 DISC...FFA WILL REMAIN IN EFFECT THRU MON MRNG. NCEP 24 HR QPF LOOKG FOR A 24HR 1.5 INCH BULLSEYE IN ZNS NW KALB WITH GENERALLY ONE INCH OVR RST OF WATCH AREA. ALSO WATCH AREA FITS INTO ISOLD EXCESSIVE RNFL AREA FOR PD ENDG 00Z TUE. BOTH GFS AND META HAVE PWATER IN EXCESS OF 1.5 INCHES OVERNGT. PCPN FROM LAST NGTS STORMS IN THE 1.0 TO 1.5 INCH RANGE ACRS NRN HERKIMER/NRN HAMILTON CTYS. QSTRNY FNT STILL DRAPED W-E ALG SRN NY BDR INTO SRN NEW ENG WITH TEMPS IN THE 50S/60S N AND W KALB AND TEMPS IN THE 80S TO THE SE. SCT TSTMS BEGINNING TO FIRE S FNT AND ALSO SW KBUF. STILL LOOKING FOR FNT TO LIFT NWD TO NR LAT OF MHWK VLY TNGT AND ERY TUES THEN ENTIRE SYSTEM WILL FINALLY MOVE E FA MON EVE. AS BEFORE ANY BREAK IN ACTION WILL BE SHORT LIVED WITH ANTHR FNT WED. .AVIATION...CEILINGS AND VISIBILITIES WILL REMAIN IN THE VFR RANGE THROUGH THE EARLY EVENING. VISIBILITIES AND CEILINGS WILL BE REDUCED TO THE IFR RANGE OVERNIGHT AS SHOWERS AND THUNDERSTORMS MOVE INTO THE REGION. EXPECT CONDITIONS TO IMPROVE LATE IN THE DAY ON MONDAY. .HYDROLOGY...MAIN HYDRO PROB NXT FEW DAYS WILL BE PSBLTY OF TSTMS TRAINING ACRS SAME AREA WITH LOCALIZED HVY RAIN. .ALY...FLOOD WATCH FOR FLASH FLOODING THRU MON MRNG. MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084- VTZ013>015- GG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 510 AM EDT SUN MAY 23 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY HAZARDOUS WEATHER IS POSSIBLE...MAINLY FROM LATE THIS MORNING INTO TONIGHT. THE THREAT IS FROM THUNDERSTORMS. A FEW COULD PRODUCE DAMAGING WIND AND LARGE HAIL. VERY HEAVY RAINFALL IS POSSIBLE FROM THUNDERSTORMS THAT TRAIN ACROSS THE SAME LOCATION. THIS COULD PRODUCE FLASH FLOODING. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 532 PM EDT SUN MAY 23 2004 CTZ013-232200- ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH. THIS STORM WAS LOCATED NEAR OAKVILLE...OR ABOUT OVER WATERBURY...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... HANCOCK...TOLLES AND 6 MILES SOUTH OF ALLENTOWN BY 540 PM EDT
The Brookhaven radar (KOKX), 95 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2004Every state in 2004This day in weather historyWarnings in Connecticut, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401040.